Alert archive / Illinois / Wind Advisories in 2007
Wind Advisory 3, NWS Chicago, IL
NWS Chicago, IL issued this wind advisory at May 24, 2007, 1:02 PM CDT for 16 counties in Illinois; 5 counties in Indiana. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- May 24, 2007, 1:02 PM CDT (18:02 UTC)
- Expired
- May 24, 2007, 8:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Chicago, IL
All 21 counties
Boone County, IL, DeKalb County, IL, DuPage County, IL, Ford County, IL, Grundy County, IL, Iroquois County, IL, Kane County, IL, Kankakee County, IL, Kendall County, IL, Lake County, IL, LaSalle County, IL, Lee County, IL, Livingston County, IL, McHenry County, IL, Ogle County, IL, Winnebago County, IL, Benton County, IN, Jasper County, IN, Lake County, IN, Newton County, IN, Porter County, IN
The radar
The Chicago radar (KLOT), 15 km from the middle of the area, began a volume at 18:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 6.0 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1809 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -87 m²/s²
- 0-3 km storm-relative helicity
- -43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KLOT 241802 NPWLOT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 102 PM CDT THU MAY 24 2007 ...WIND ADVISORY THIS AFTERNOON AND EVENING... .LOW PRESSURE DEVELOPING OVER THE UPPER MISSISSIPPI VALLEY WILL CAUSE SOUTHERLY WINDS AROUND 25 MPH WITH HIGHER GUSTS TO CONTINUE. ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 250100- /O.NEW.KLOT.WI.Y.0003.070524T1802Z-070525T0100Z/ WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- INCLUDING THE CITIES OF...ROCKFORD...WOODSTOCK...WAUKEGAN... OREGON...DIXON...DEKALB...AURORA...CHICAGO...OTTAWA...OSWEGO... MORRIS...JOLIET...KANKAKEE...PONTIAC...WATSEKA...PAXTON...GARY... VALPARAISO...MOROCCO...RENSSELAER...FOWLER 102 PM CDT THU MAY 24 2007 /202 PM EDT THU MAY 24 2007/ ...WIND ADVISORY IN EFFECT UNTIL 8 PM CDT /9 PM EDT/ THIS EVENING... SOUTHERLY WINDS WILL BE GUSTING IN EXCESS OF 40 MPH THROUGH THIS AFTERNOON. STRONGER WIND GUSTS MAY CAUSE MINOR DAMAGE TO WEAKLY CONSTRUCTED OBJECTS. THESE WINDS MAY MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MERZLOCK
2 follow-up statements
000 WWUS73 KLOT 242144 NPWLOT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 444 PM CDT THU MAY 24 2007 ...WIND ADVISORY THIS AFTERNOON AND EVENING... .LOW PRESSURE DEVELOPING OVER THE UPPER MISSISSIPPI VALLEY WILL CAUSE SOUTHERLY WINDS TO GUST TO 35 TO 45 MPH THROUGH EARLY EVENING. ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 250100- /O.CON.KLOT.WI.Y.0003.000000T0000Z-070525T0100Z/ WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- INCLUDING THE CITIES OF...ROCKFORD...WOODSTOCK...WAUKEGAN... OREGON...DIXON...DEKALB...AURORA...CHICAGO...OTTAWA...OSWEGO... MORRIS...JOLIET...KANKAKEE...PONTIAC...WATSEKA...PAXTON...GARY... VALPARAISO...MOROCCO...RENSSELAER...FOWLER 444 PM CDT THU MAY 24 2007 /544 PM EDT THU MAY 24 2007/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT /9 PM EDT/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT /9 PM EDT/ THIS EVENING. SOUTH TO SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL CONTINUE THROUGH THE EARLY EVENING. THESE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. SOME TREE DAMAGE WILL ALSO LIKELY OCCUR...ALONG WITH POTENTIAL POWER OUTAGES DUE TO FALLEN TREE LIMBS. $$
000 WWUS73 KLOT 250108 NPWLOT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 808 PM CDT THU MAY 24 2007 THE WIND HAS DECREASED ACROSS NORTHERN ILLINOIS AND NORTHWEST INDIANA THIS EVENING. ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 250215- /O.EXP.KLOT.WI.Y.0003.000000T0000Z-070525T0100Z/ WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- INCLUDING THE CITIES OF...ROCKFORD...WOODSTOCK...WAUKEGAN... OREGON...DIXON...DEKALB...AURORA...CHICAGO...OTTAWA...OSWEGO... MORRIS...JOLIET...KANKAKEE...PONTIAC...WATSEKA...PAXTON...GARY... VALPARAISO...MOROCCO...RENSSELAER...FOWLER 808 PM CDT THU MAY 24 2007 /908 PM EDT THU MAY 24 2007/ ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. THE WIND HAS DECREASED TONIGHT ACROSS NORTH CENTRAL AND NORTHEAST ILLINOIS AND NORTHWEST INDIANA. THE ONLY POSSIBILITY OF DAMAGING WIND TONIGHT WILL BE WITH THUNDERSTORMS. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this wind advisory went out at May 24, 5:25 AM CDT, 7 hours 37 minutes earlier.
Area forecast discussion, May 24, 5:25 AM CDT, 7 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 525 AM CDT THU MAY 24 2007 .DISCUSSION... 241 AM...COLD FRONT SLOWLY PUSHING EAST ACROSS IA/MN THIS MORNING. MODELS HAVE BEEN VERY CONSISTENT WITH FROPA TIMING ACROSS THE CWA THIS EVENING FOR THE PAST FEW DAYS. HAVE BACKED POPS OFF TO JUST THE FAR NW CWA LATE THIS AFTERNOON. FRONT PUSHES EAST ACROSS IL DURING THE MID/LATE EVENING HRS AND ACROSS NW INDIANA AFTER MIDNIGHT. LIKELY POPS ACROSS THE ENTIRE CWA AS WELL IN LINE WITH GUIDANCE. WHILE THE AREA COULD USE A GOOD SOAKING RAIN...QPF AMOUNTS APPEAR TO BE ON THE LOW SIDE WITH BASIN AVERAGES UNDER A HALF INCH BUT ISOLATED HALF TO ONE INCH AMOUNTS CERTAINLY POSSIBLE. SVR POTENTIAL THIS EVENING WILL BE LIMITED TO THE WESTERN CWA...PER SWODY1 WITH THE MAIN THREAT BEING DAMAGING WIND GUSTS. PRECIP CLEARS MOST OF THE CWA BY FRIDAY MORNING BUT FRONT SLOWS UP AND STALLS ACROSS THE OH VALLEY AND MAINTAINING CHANCE POPS ACROSS THE FAR SOUTHERN CWA FRIDAY/FRIDAY NIGHT LOOKS REASONABLE AT THIS POINT. FORECAST BECOMES A BIT MORE UNCERTAIN INTO THE WEEKEND AND HAVE ONLY MADE MINOR CHANGES. FRONT LIFTS BACK NORTH LATE FRIDAY NIGHT INTO SATURDAY AS A SFC LOW DEVELOPS OVER THE PLAINS. COULD BE OFF AND ON SHOWERS SATURDAY THEN AS THE LOW LIFTS ACROSS THE NORTHERN LAKES...COLD FRONT PUSHES SOUTH ACROSS THE AREA SATURDAY NIGHT...WHICH LOOKS TO BE THE BEST CHANCE OF PRECIP OVER THE WEEKEND. SECOND FRONT ONCE AGAIN SLOWS DOWN AND STALLS ACROSS THE OH VALLEY...CLOSE ENOUGH TO MAINTAIN CHANCE POPS SUNDAY...BUT MAY END UP BEING DRY...ESPECIALLY ACROSS THE NORTHERN CWA. NO CHANGES INTO EARLY NEXT WEEK. ONE MORE ABOVE NORMAL DAY WITH TEMPERATURES STARTING FROM THE MID/UPPER 60S...90 DOABLE AGAIN ACROSS THE EASTERN HALF OF THE CWA. FURTHER WEST WILL DEPEND ON AMOUNT OF INCREASING CLOUDS AHEAD OF FRONT...BUT UPPER 80S LOOK ON TRACK. MUCH COOLER ON FRIDAY AND WITH WINDS TURNING OFF THE LAKE...LAKESHORE AREAS MAY STAY IN THE 60S...PERHAPS UPPER 50S RIGHT AT THE SHORE. EASTERLY FLOW DOESN/T LOOK TOO STRONG SO MAY BE A TIGHT GRADIENT JUST INLAND FROM THE SHORE. CMS && .FIRE WEATHER... 241 AM...TODAY WILL LIKELY BE JUST AS WINDY AS WEDNESDAY WITH GUSTS TO 30-35 MPH. 10 HR FUEL MOISTURE WILL REMAIN BELOW 8 PERCENT AGAIN BY AFTERNOON SO MEETING RED FLAG CRITERIA TODAY WILL DEPEND ON THE DEWPOINT/RH FORECAST. RATHER CONFIDENT THAT MOISTURE WILL BE INCREASING ENOUGH ACROSS THE WESTERN CWA...ALONG WITH TEMPS A FEW DEGREES COOLER THAN THE EASTERN CWA THAT CONDITIONS WILL NOT BE MET HERE. FURTHER EAST...EXPECT DEWPOINTS TO CREEP INTO THE LOWER 50S WHICH WOULD HOLD RH VALUES BETWEEN 25-30 PERCENT...SO WILL HOLD OFF ON ANY HEADLINES THIS MORNING...BUT THIS WILL NEED TO BE MONITORED THRU THE DAY AND JUST LIKE YESTERDAY...EVEN IF LOCAL CRITERIA ARE NOT MET...IT WILL STILL BE A VERY DRY AND WINDY DAY. CMS && .AVIATION... 525 AM CDT FOR THE 12Z TAFS...TWO AREAS OF CONCERN FOR AVIATION PURPOSES. THE FIRST IS THE WIND INTENSITY TODAY. A FAIRLY WINDY DAY YDA WILL SEE EVEN WORSE CONDS TODAY AS PRESSURE GRADIENTS TIGHTEN UP FURTHER. MIXING OF 30 KTS BOUNDARY LYR WINDS DOWN TO SFC SHUD STAY UNDER WIND ADVISORY CRITERIA BUT MAKING TAKEOFFS AND LANDINGS A CHALLENGE. HOWEVER AS COLD FRONT APPROACHES THE MS RVR LT IN THE AFTN... GRADIENT RELAXES IN OPEN TROF AND HAVE BACKED OFF FROM 30 KTS TO 20 KTS BY EVENING. THIS OCCURS WHEN THREAT OF TSTMS OUT AHEAD OF COLD FNT MOVE INTO AREA. TIMING OF TSTMS AT TERMINALS IS STILL A BIT ELUSIVE TO PINPOINT NOW AND AM OPTING FOR VCTS AS A THREAT INDICATOR. TSTMS IN VCNTY SHUD ARRIVE ON THE SCENE IN THE LATE AFTN AT RFD AND MAKE A SLOW PROGRESS EAST TO THE CHI AREA NEAR NIGHTFALL. AS A RESULT...HAVE MAINTAINED VFR CIG AND VSBY THRU 06Z. FROPA LOOMS AT RFD NEAR 06Z BUT HAVE HELD OFF TIL AFTER THAT TIME. CLEARING SOMEWHAT RAPIDLY AFTER FROPA OVERNIGHT...SO STILL MAKING THE CALL FOR VFR CONDS THRU 12Z. RLB && .MARINE DISCUSSION REGARDING 300 AM LAKE MICHIGAN FORECAST... 316 AM CDT PRESSURE GRADIENTS OVER THE LAKE WILL INCREASE MORE THAN YESTERDAY. COOL LAKE TEMPS ARE MAINTAINING A STEEP INVERSION OVER THE OPEN WATERS SO THAT WINDS NEAR THE SFC WILL BE MUCH LIGHTER THAN AT SOME OF THE SHIP LEVELS. THUS WHILE WINDS TO 30 KTS ARE RECORDED ON SHIPS...THE BUOYS WILL BE A BIT LIGHTER AND WAVES WILL SEEM RELATIVELY SMALL IN COMPARISON TO OBSERVED SHIP WIND SPEED. TSTMS ARE LIKELY TO MOVE OVER THE LAKE THIS EVENING AND CONTINUE PAST MIDNGT BEFORE A COLD FRONTAL PASSAGE VEERS WINDS TO THE NW OVERNIGHT. COLD AIR INFLUX MAY KEEP WINDS UP TO 25 KTS A BIT PAST MIDNIGHT BUT SHUD WEAKEN OVERNIGHT AS HIGH PRESSURE BUILDS RAPIDLY TOWARD THE LAKES. APPEARS TO BE ANOTHER SIMILAR EVENT COMING UP FOR THE WEEKEND AND AGAIN ON TUESDAY NEXT WEEK. FOR THE IL AND IN NEARSHORES...THE SCENARIO IS MORE CLOSER TO INLAND ACTIVITY. NO STRONG INVERSION IS LIKELY THERE SO SFC WINDS CUD REACH TO 30 KNOTS FROM THE SOUTH AND SOUTHWEST. A SMALL CRAFT ADVISORY WILL THEREFORE BE ISSUED THRU TONIGHT. FOR LACK OF FETCH ON THE SOUTH END HOWEVER...WAVES WILL BE RATHER SMALL. A COLD FRONT PASSAGE TONIGHT WILL VEER WINDS TO THE NORTHWEST AFTER MIDNGT TONIGHT AND WINDS CUD KEEP UP TO 25 KTS THRU EARLY MRNG. THIS TO BE SOMEWHAT SHORT-LIVED AS HIGH PRESSURE BUILDS RAPIDLY ACROSS THE UPR MS VLY AND LOOSENS GRADIENT AGAIN. RLB && .LOT WATCHES/WARNINGS/ADVISORIES... .IL...NONE. .IN...NONE. .LM...SCA FOR IL AND IN NEARSHORES 18Z TO 09Z. &&
Hazardous weather outlook, May 24, 4:30 AM CDT, 8 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 430 AM CDT THU MAY 24 2007 ILZ003>006-008-010>014-019>022-023-032-033-039-INZ001-002-010-011- 019-250930- WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DU PAGE-COOK- LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD- LAKE IN-PORTER-NEWTON-JASPER-BENTON- 430 AM CDT THU MAY 24 2007 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST ILLINOIS...AND NORTHWEST INDIANA. .DAY ONE... TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS ACROSS NORTHWEST ILLINOIS LATE THIS AFTERNOON AND ACROSS THE ENTIRE AREA TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WEST OF A LINE FROM WOODSTOCK TO DEKALB TO MENDOTA. THE MAIN THREAT WILL BE DAMAGING WIND GUSTS. EXTREMELY DRY CONDITIONS WILL PERSIST ACROSS THE AREA THROUGH EARLY THIS EVENING. GUSTY WINDS...LOW HUMIDITY AND DRY FUELS WILL LEAD TO A HIGH FIRE DANGER UNTIL RAIN ARRIVES THIS EVENING. .DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS SOUTH OF THE KANKAKEE RIVER ON FRIDAY. NO SEVERE WEATHER IS EXPECTED. THUNDERSTORMS WILL BE POSSIBLE SATURDAY INTO SUNDAY AND AGAIN MONDAY INTO TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON INTO THIS EVENING. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ740>745-766-250930- WINTHROP HARBOR IL TO MICHIGAN CITY IN- LAKE MICHIGAN- 430 AM CDT THU MAY 24 2007 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS AND INDIANA WATERS OF LAKE MICHIGAN. .DAY ONE... TODAY AND TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE NEARSHORE WATERS THIS AFTERNOON AND TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS TONIGHT. NO SEVERE WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS SATURDAY INTO SUNDAY...AND AGAIN MONDAY INTO TUESDAY. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO
Nearby
Wind Advisories in Illinois, 2007Wind Advisories in Indiana, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.